Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 49, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 19, 2009, 4:19 PM CDT for Lee County, Van Buren County, Iowa; Clark County, Scotland County, Missouri. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2009, 4:19 PM CDT (21:19 UTC)
- Expired
- Jun 19, 2009, 5:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Lee County, IA, Van Buren County, IA, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 169 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:39 PM CDT | TSTM WND DMG | 1 N Keosauqua, IA | MULTIPLE 12 INCH DIAMETER BRANCHES DOWN IN TOWN. DELAYED REPORT. |
| Jun 19, 4:54 PM CDT | TSTM WND DMG | 3 Nne Charlie Heath Mem, IA | 3 TO 4 INCH DIAMETER BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 2:24 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2575 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 192119
SVRDVN
IAC111-177-MOC045-199-192215-
/O.NEW.KDVN.SV.W.0049.090619T2119Z-090619T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
419 PM CDT FRI JUN 19 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLARK COUNTY IN NORTHEAST MISSOURI...
SCOTLAND COUNTY IN NORTHEAST MISSOURI...
WESTERN LEE COUNTY IN SOUTHEAST IOWA...
SOUTHERN VAN BUREN COUNTY IN SOUTHEAST IOWA...
* UNTIL 515 PM CDT.
* AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH....AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR MEMPHIS...AND MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRANGER...CANTRIL...LURAY...KEOSAUQUA...BENTONSPORT/VERNON...
BONAPARTE...CROTON...DONNELLSON...NEW BOSTON AND FRANKLIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4058 9237 4060 9231 4060 9220 4065 9220
4085 9172 4081 9171 4081 9158 4060 9138
4030 9221 4030 9233 4034 9236
TIME...MOT...LOC 2119Z 240DEG 37KT 4047 9221
$$
HAASE2 follow-up statements
000
WWUS53 KDVN 192156
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
456 PM CDT FRI JUN 19 2009
IAC111-177-MOC045-199-192215-
/O.CON.KDVN.SV.W.0049.000000T0000Z-090619T2215Z/
LEE IA-VAN BUREN IA-CLARK MO-SCOTLAND MO-
456 PM CDT FRI JUN 19 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SCOTLAND...NORTHWESTERN CLARK...SOUTHERN VAN BUREN AND WESTERN
LEE COUNTIES...
AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR INDIAN
LAKE PARK...OR 11 MILES SOUTHEAST OF KEOSAUQUA...MOVING NORTHEAST AT
45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CROTON...SHIMEK STATE FOREST...ARGYLE...PRIMROSE...CHARLESTON...
DONNELLSON...NEW BOSTON...MT HAMILL...HOUGHTON AND FRANKLIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4058 9237 4060 9231 4060 9220 4065 9220
4085 9172 4081 9171 4081 9158 4060 9138
4030 9221 4030 9233 4034 9236
TIME...MOT...LOC 2157Z 240DEG 37KT 4066 9177
$$
HAASE000
WWUS53 KDVN 192214
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
514 PM CDT FRI JUN 19 2009
IAC111-177-MOC045-199-192224-
/O.EXP.KDVN.SV.W.0049.000000T0000Z-090619T2215Z/
LEE IA-VAN BUREN IA-CLARK MO-SCOTLAND MO-
514 PM CDT FRI JUN 19 2009
...THE SEVERE THUNDERSTORM WARNING FOR SCOTLAND...NORTHWESTERN
CLARK...SOUTHERN VAN BUREN AND WESTERN LEE COUNTIES WILL EXPIRE AT
515 PM CDT...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
LAT...LON 4058 9237 4060 9231 4060 9220 4065 9220
4085 9172 4081 9171 4081 9158 4060 9138
4030 9221 4030 9233 4034 9236
TIME...MOT...LOC 2214Z 240DEG 37KT 4074 9158
$$
HAASEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:04 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 19, 2:04 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 204 PM CDT FRI JUN 19 2009 .SYNOPSIS... SEVERE WEATHER HAS ALREADY IMPACTED THE CWA THIS MORNING IN THE NORTH...AND REMAINS A HIGH THREAT THROUGH MID EVENING WHEN A COLD FRONT WILL SWEEP EASTWARD THROUGH THE CWA. CLEARING IN THE WAKE OF THE MORNING STORMS HAS ALLOWED FOR A QUICK RECOVERY ON TEMPERATURES BACK TO THE UPPER 80S TO LOWER 90S OVER MUCH OF THE CWA. DEWPOINTS ARE 70 TO 78 OVER THE AREA AGAIN...AND WE HAVE LESS CAPPING THAN SEEN YESTERDAY. OUR WIND PROFILE STRONGLY SUPPORTS SUPERCELLS AND ORGANIZED MULTICELL BOWING LINES. && .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... AFTERNOON SUPERCELLS WILL LIKELY FORM ALONG BOUNDARY LEFT BEHIND FROM THE OVERNIGHT STORMS. ONE BOUNDARY IS FROM WATERLOO THROUGH DES MOINES...AND ANOTHER IS ALONG INTERSTATE 80 IN IOWA AND ILLINOIS. ADDITIONAL ISOLATED SUPERCELLS COULD FORM IN OTHER AREAS DURING PEAK HEATING BETWEEN 3 AND 5 PM. THESE STORMS WILL ALL BE CAPABLE OF PRODUCING TORRENTIAL RAIN...GOLF BALL SIZE HAIL...SEVERE WIND GUSTS...AND TORNADOES. STORMS ALONG BOUNDARIES WITH LOCALLY BACKED SOUTHEAST WINDS MAY BE CAPABLE OF PRODUCING MORE LONG LIVED TORNADOES. AS OF 2 PM...STORMS HAVE FIRED IN SOUTHWEST IOWA...AND NORTHWEST MISSOURI...WITH EMBEDDED SUPERCELLS ALREADY OCCURRING. THESE STORMS WILL IMPACT THE AREA THROUGH THIS EVENING. BY EARLY EVENING...A ORGANIZED LINE OF SEVERE STORMS...WITH BOWING SEGMENTS AND EMBEDDED SUPERCELLS IS LIKELY OVER MIDWEST...AND SHOULD IMPACT MUCH OF THE CWA. WIND GUSTS TO 70 MPH ARE LIKELY...WITH SOME BOWING SEGMENTS CAPABLE OF OVER 75 MPH THROUGH MID EVENING. EMBEDDED SUPERCELLS AND NOTCHES IN LINE SEGMENTS MAY ALSO PRODUCE BRIEF TORNADOES DURING THE STORM EVOLUTION INTO A MATURE LINE. HEAVY RAINFALL MAY RESULT IN FLASH FLOODING DUE TO RAINFALL RATES...BUT THIS SEEMS A LOW RISK IN ANY ONE SPOT AND NO FLASH FLOOD WATCH WILL BE ISSUED AT THIS TIME...THOUGH ONE MAY BE REQUIRED ONCE IT BECOMES CLEAR ON WHERE THE STORMS MAY TRAIN OR PRODUCE THE MOST SIGNIFICANT RAINFALL. LATER TONIGHT...AFTER 10 PM...SKIES SHOULD CLEAR GRADUALLY AND WINDS WILL BECOME WESTERLY AS DRY AIR FILTERS IN BEHIND THE COLD FRONT. NO ADDITIONAL SEVERE WEATHER IS EXPECTED. SATURDAY APPEARS PLEASANT...WITH PARTLY TO MOSTLY SUNNY SKIES AND HIGHS IN THE LOWER TO MID 80S. ...ERVIN... .LONG TERM...SUNDAY THROUGH NEXT FRIDAY...SUMMER TYPE WEATHER PATTERN CONTINUES THROUGH THE EXTENDED FORECAST PERIOD. SUNDAY THROUGH WEDNESDAY...THE ECMWF/GFS ARE SIMILAR IN PROGGING AN 500MB SHORTWAVE TO MOVE ACROSS KANSAS..NEBRASKA AND WESTERN IOWA ON SUNDAY. MOST OF THE ENERGY ASSOCIATED WITH THIS WAVE SHOULD PASS TO OUR WEST...BUT THERE IS A SLIGHT CHANCE IT COULD PRODUCE SHOWERS AND THUNDERSTORMS ON SUNDAY. BOTH MODELS THEN BUILD AN UPPER LEVEL RIDGE OVER THE UPPER MID WEST ON MONDAY THROUGH WEDNESDAY. THIS RIDGE SHOULD KEEP THE AREA MAINLY DRY. HOWEVER...HIGH TEMPERATURES WILL BE HOT...RANGING IN THE UPPER 80S TO AROUND 90 DEGREES EACH DAY. SURFACE DEWPOINTS WILL ALSO BE IN THE UPPER 60S TO LOW 70S WHICH WILL PRODUCE VERY MUGGY AND HUMID CONDITIONS. THURSDAY AND FRIDAY...SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE THURSDAY AND FRIDAY AS THE LONG RANGE MODELS PROG MULTIPLE WEAK SHORTWAVES TO MOVE NEAR OR ACROSS THE FORECAST AREA. ...KUHL... && .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGHOUT THE FORECAST PERIOD EXCEPT FOR IN AREAS OF +TSRAGR. ANY +TSRAGR WILL BE CABLE OF PRODUCING LIFR CONDITIONS WITH CIGS BELOW 1000FT...VSBYS BELOW 1/2SM FG AND STRONG WINDS VRB35G50KT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT ACROSS THE FORECAST AREA. ...KUHL... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. ERVIN/KUHL
Hazardous weather outlook, Jun 19, 9:31 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 931 AM CDT FRI JUN 19 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-200945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 931 AM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP OVER THE AREA TODAY AND ARE LIKELY TO BE SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL. THE ATMOSPHERE IS VERY UNSTABLE AND WINDS ALOFT SUPPORT WELL ORGANIZED THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING STRAIGHT-LINE WINDS. INTENSE RAINFALL WILL OCCUR WITH THESE STORMS THAT MAY CAUSE MINOR FLOODING. WHERE MULTIPLE THUNDERSTORMS TRACK OVER THE SAME AREA...FLASH FLOODING IS LIKELY. THE FIRST GROUP OF THUNDERSTORMS IS CURRENTLY EXITING THE AREA...AFTER PRODUCING SIGNIFICANT WIND DAMAGE AND SOME LARGE HAIL OVER EASTERN IOWA AND NORTHWEST ILLINOIS. THE THREAT OF SEVERE WEATHER WILL END LATER TONIGHT WHEN THE COLD FRONT EXITS THE AREA. THE STORM PREDICTION CENTER HAS ALMOST ALL OF THE AREA UNDER A MODERATE RISK OF SEVERE THUNDERSTORMS...THUS AN EMERGENCY MANAGEMENT CONFERENCE CALL IS SCHEDULED FOR 11 AM TODAY TO DISCUSS THE SEVERE THREAT. IN ADDITION...SOME AREA RIVERS ARE EXPERIENCING GENERALLY MINOR FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. REPORTS OF STRONG WINDS... WIND DAMAGE AND RAINFALL AMOUNTS WILL BE APPRECIATED. ERVIN
In the hours before
Local storm report, Jun 19, 11:05 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1105 AM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 AM TSTM WND GST 3 N KEYSTONE 42.04N 92.20W
06/19/2009 E50.00 MPH BENTON IA EMERGENCY MNGR
0720 AM TSTM WND GST GARRISON 42.14N 92.14W
06/19/2009 M87.00 MPH BENTON IA TRAINED SPOTTER
TREE BRANCHES DOWN.
0728 AM TSTM WND DMG 7 SW VINTON 42.09N 92.12W
06/19/2009 BENTON IA EMERGENCY MNGR
50 MPH SUSTAINED WINDS WITH HIGHER GUSTS. TREES DOWN IN
GARRISON IOWA.
0730 AM TSTM WND DMG WSW URBANA 42.22N 91.88W
06/19/2009 BENTON IA TRAINED SPOTTER
CAMPING TRAILER BLOWN INTO HOUSE. SEMI TRAILER BLOWN OVER
IN TOWN.
0736 AM TSTM WND DMG VINTON 42.16N 92.03W
06/19/2009 BENTON IA EMERGENCY MNGR
NUMEROUS TREE LIMBS DOWN. POWER OUT IN TOWN.
0738 AM TSTM WND DMG URBANA 42.22N 91.88W
06/19/2009 BENTON IA EMERGENCY MNGR
TREES AND TREE BRANCHES UPROOTED AND BLOW DOWN.
0745 AM TSTM WND DMG WALKER 42.29N 91.78W
06/19/2009 LINN IA TRAINED SPOTTER
LARGE TREES 2 FEET DIAMETER BLOWN ACROSS ROAD IN TOWN.
0745 AM TSTM WND DMG 2 N WALKER 42.32N 91.78W
06/19/2009 BUCHANAN IA TRAINED SPOTTER
100 YEAR OLD WATER PUMPING WIND MILL BLOWN OVER. CORN BIN
AND DRYER BLOWN OFF OF FOUNDATION.
0745 AM HAIL 5 E CENTER POINT 42.19N 91.68W
06/19/2009 E0.88 INCH LINN IA EMERGENCY MNGR
0750 AM TSTM WND DMG URBANA 42.22N 91.88W
06/19/2009 BENTON IA TRAINED SPOTTER
LOTS OF DAMAGE IN THE TOWN OF URBANA. 1-2 FT. DIAMETER
TREES DOWN. HIGHWAY SIGNS BLOWN OVER. SHINGLES PEELED OFF
HOUSES. GAS AND BANK SIGN BLOWN OUT. TIME ESTIMATED.
0755 AM TSTM WND DMG VINTON 42.16N 92.03W
06/19/2009 BENTON IA BROADCAST MEDIA
NUMEROUS TREES DOWN THROUGHOUT TOWN. WINDS ESTIMATED AT
75 MPH.
0755 AM TSTM WND DMG 4 N TROY MILLS 42.34N 91.68W
06/19/2009 BUCHANAN IA LAW ENFORCEMENT
TREE BLOWN DOWN OVER POWER LINES. TREE ON FIRE. ON
HIGHWAY W-45 IN BUCHANAN COUNTY.
0800 AM TSTM WND GST CENTER POINT 42.19N 91.78W
06/19/2009 E60.00 MPH LINN IA TRAINED SPOTTER
0800 AM TSTM WND DMG TROY MILLS 42.28N 91.68W
06/19/2009 LINN IA TRAINED SPOTTER
OUTBUILDINGS BLOWN DOWN.
0803 AM TSTM WND DMG RYAN 42.35N 91.48W
06/19/2009 DELAWARE IA EMERGENCY MNGR
LARGE GRAIN BINS DESTROYED AT RYAN COOP. TREES DOWN IN
TOWN AND WIDE SPREAD ROOF DAMAGE. REPORTED TO EMA BY RYAN
FIRE DEPT.
0808 AM TSTM WND DMG 2 E RYAN 42.35N 91.44W
06/19/2009 DELAWARE IA EMERGENCY MNGR
SOFET RIPPED FROM HOUSE.
0808 AM TSTM WND DMG 4 NW RYAN 42.39N 91.54W
06/19/2009 DELAWARE IA EMERGENCY MNGR
POWER LINES BLOWN DOWN SOUTH OF HIGHWAY 20 ACROSS COUNTY.
0809 AM TSTM WND DMG DELHI 42.43N 91.33W
06/19/2009 DELAWARE IA BROADCAST MEDIA
NUMEROUS TREE LIMBS DOWN AND WINDOWS BLOWN OUT OF A
HOUSE. POWER OUT IN TOWN. BOATS SUNK AT LAKE DELHI.
0809 AM TSTM WND DMG DELHI 42.43N 91.33W
06/19/2009 DELAWARE IA EMERGENCY MNGR
TREE BLOWN DOWN ON HOUSE.
0815 AM TSTM WND DMG EARLVILLE 42.48N 91.27W
06/19/2009 DELAWARE IA TRAINED SPOTTER
TREES DOWN. WINDOWS BLOWN IN AND ROOF DAMAGE.
0821 AM TSTM WND GST FARLEY 42.44N 91.01W
06/19/2009 M60.00 MPH DUBUQUE IA FIRE DEPT/RESCUE
0823 AM TSTM WND GST WORTHINGTON 42.40N 91.12W
06/19/2009 E60.00 MPH DUBUQUE IA TRAINED SPOTTER
0830 AM TSTM WND DMG DYERSVILLE 42.48N 91.12W
06/19/2009 DUBUQUE IA EMERGENCY MNGR
1.3 INCHES OF RAIN IN AN HOUR. NUMEROUS OUT BUILDINGS
DAMAGED BY WINDS SOUTH OF TOWN. WINDS ESTIMATED BY EMA OF
70 TO 80 MPH.
0834 AM TSTM WND GST ASBURY 42.51N 90.76W
06/19/2009 E80.00 MPH DUBUQUE IA TRAINED SPOTTER
WINDS ESTIMATED AT 60 TO 80 MPH BY TRAINED SPOTTER.
0835 AM TSTM WND DMG ASBURY 42.51N 90.76W
06/19/2009 DUBUQUE IA BROADCAST MEDIA
LARGE MAPLE TREE DOWN ON TRUCK IN DRIVEWAY. TIME
ESTIMATED.
0845 AM TSTM WND DMG DUBUQUE 42.50N 90.69W
06/19/2009 DUBUQUE IA TRAINED SPOTTER
POWER LINES DOWN IN TOWN. TIME ESTIMATED.
0846 AM TSTM WND GST 2 W DUBUQUE 42.50N 90.74W
06/19/2009 E80.00 MPH DUBUQUE IA TRAINED SPOTTER
50 TO 60 MPH WINDS IWTH GUST TO 70 TO 80 MPH.WIND
EQUIPMENT BROKEN.
0848 AM TSTM WND GST DUBUQUE 42.50N 90.69W
06/19/2009 E55.00 MPH DUBUQUE IA TRAINED SPOTTER
DOWNTOWN DUBUQUE.
0850 AM TSTM WND DMG 3 NW DUBUQUE 42.53N 90.73W
06/19/2009 DUBUQUE IA TRAINED SPOTTER
2-3 FOOT DIAMETER TREE DOWN. TIME ESTIMATED.
0909 AM TSTM WND DMG EAST DUBUQUE 42.49N 90.64W
06/19/2009 JO DAVIESS IL LAW ENFORCEMENT
TREE UPROOTED ONTO WIRES AND IS ON FIRE.
0912 AM HAIL BELLEVUE 42.26N 90.43W
06/19/2009 E1.00 INCH JACKSON IA LAW ENFORCEMENT
0930 AM TSTM WND DMG FREEPORT 42.29N 89.63W
06/19/2009 STEPHENSON IL TRAINED SPOTTER
6 TO 8 INCH DIAMETER TREE LIMBS DOWN ACROSS TOWN. DAMAGE
OCCURRED BETWEEN 930 AND 1000 AM.
0945 AM TSTM WND DMG FREEPORT 42.29N 89.63W
06/19/2009 STEPHENSON IL EMERGENCY MNGR
MANY TREES AND BRANCHES DOWN IN TOWN. CHURCH WAS STRUCK
BY LIGHTNING. ALSO 1 INCH OF RAIN IN 15 MINUTES ON THE
SOUTH SIDE OF TOWN.
0950 AM HAIL PEARL CITY 42.27N 89.83W
06/19/2009 M0.50 INCH STEPHENSON IL EMERGENCY MNGR
ALONG WITH WINDS UP TO 48 MPH.
0954 AM HAIL SE CHADWICK 42.01N 89.89W
06/19/2009 M0.75 INCH CARROLL IL TRAINED SPOTTER
DIME SIZED HAIL.
&&
WELocal storm report, Jun 19, 12:37 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1237 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG 2 S QUASQUETON 42.37N 91.76W
06/19/2009 BUCHANAN IA TRAINED SPOTTER
FROM 2 SOUTH OF QUASQUETON IN BUCHANAN COUNTY, TO WALKER
IN LINN COUNTY ALONG HIGHWAY W-45 AND HIGWAY W-6E TO
CENTER POINT IN LINN COUNTY. WIDESPREAD TREE DAMAGE WITH
TREE LIMBS DOWN OVER 8 INCHES, AND TREES DOWN WHICH ARE
OVER 3 FEET IN DIAMETER. HOUSES AND MANY OUT BUILDINGS
DAMAGED BY FALLING TREES. POWER LINES ALSO DOWN ACROSS
MUCH OF THE AREA. END TIME OF DAMAGE AROUND 830 AM. TIMES
ARE APPROXIMATE.
&&
WELocal storm report, Jun 19, 1:20 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
120 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG 2 N MONTICELLO 42.27N 91.19W
06/19/2009 JONES IA EMERGENCY MNGR
POWER POLE SNAPPED IN HALF. HEAVY TREE DAMAGE WITH LOTS
OF LIMBS DOWN.
&&
WELocal storm report, Jun 19, 1:40 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
140 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG FARLEY 42.44N 91.01W
06/19/2009 DUBUQUE IA EMERGENCY MNGR
MOST DAMAGE IN THE COUNTY WAS SOUTHEAST OF FARLEY AND
NORTHEAST AND NORTHWEST OF EPLEY, AND IN THE DUBUQUE
AREA. MANY TREES DOWN, LOTS OF BUILDINGS DAMAGED. 300
FOOT CATTLE SHED NEAR PEOSTA MOVED FROM ITS FOUNDATION.
&&
WELocal storm report, Jun 19, 4:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
409 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND GST 1 W TENNESSEE 40.41N 90.86W
06/19/2009 M62 MPH MCDONOUGH IL TRAINED SPOTTER
&&Special weather statement, Jun 19, 4:15 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 415 PM CDT FRI JUN 19 2009 IAZ051>054-063>068-076>078-087-088-098-ILZ007-009-015-016-024- 200015- BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE- SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-VAN BUREN- CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-MERCER- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA... MAQUOKETA...MARENGO...IOWA CITY...TIPTON...CLINTON...MUSCATINE... BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO... FAIRFIELD...MOUNT PLEASANT...KEOSAUQUA....MOUNT CARROLL... STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...ALEDO 415 PM CDT FRI JUN 19 2009 ...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN... THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL RATES OF 1 TO 2 INCHES IN ONE HOUR WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON. THIS INTENSE RAINFALL MAY PRODUCE MINOR FLOODING IN URBAN AND POORLY DRAINED AREAS. IF RAINS CONTINUE AT THIS RATE FOR MORE THAN 1 HOUR...FLASH FLOODING WILL BE POSSIBLE. ERVIN
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:17 PM CDT | River Flood Warning | DVN | Lee | 24 hr |
| Jun 19, 7:00 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Linn | 60 min |
| Jun 19, 7:28 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 32 min |
| Jun 19, 7:45 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Dubuque, Jones, Linn | 60 min |
| Jun 19, 8:17 AM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jackson, Jones | 58 min |
| Jun 19, 8:33 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 57 min |
| Jun 19, 9:02 AM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 58 min |
| Jun 19, 4:00 PM CDT | Tornado Warning | DVN | Des Moines, Lee | 45 min |
| Jun 19, 4:24 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Van Buren, Washington | 54 min |
| Jun 19, 4:36 PM CDT | Flash Flood Warning | DVN | Benton, Cedar, Iowa, Johnson, Linn | 3 hr |
| Jun 19, 4:42 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Louisa, Muscatine, Washington | 46 min |
| Jun 19, 4:48 PM CDT | Flash Flood Warning | DVN | Cedar, Clinton, Jackson, Jones | 3 hr |
| Jun 19, 5:03 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Louisa | 72 min |
| Jun 19, 5:03 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Louisa, Muscatine, Scott, Washington | 57 min |
| Jun 19, 5:12 PM CDT | Flash Flood Warning | DVN | Cedar, Clinton, Louisa, Muscatine, Scott | 91 min |
| Jun 19, 5:28 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 62 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.